Sinc Methods and Chebyshev Cardinal Functions for Solving Singular Boundary Value Problems

Hossein Pourbashash, H. Kheiri, A. Jodeyri A. Jodeyri Akbarfam, S. S. Irandoust-pakchin

Abstract


In this paper we consider boundary value problems with singularity in equation or solution. To solve these problems, we apply single exponential and double exponential transformations of sinc-Galerkin and Chebyshev cardinal functions. Numerical examples highlight efficiency of Chebyshev cardinal functions and sinc-Galerkin method in problems with singularity in equations. It is illustrated that in problems with singular solutions, Chebyshev cardinal functions is not applicable. However, sinc-Galerkin method overcomes to this difficultly.

Keywords


Sinc method; Singular points; Double and single exponential transformation; Chebyshev cardinal functions

Full Text:

PDF

References


F. Stenger, Numerical Methods Based on Sinc and Analytic Functions, Springer, New York, 1993.

F. Stenger, “Summary of sinc numerical methods,” J. Comput. Appl. Math., 121, 379–420, 2000.

A. Mohsen, M. El-Gamel, “On the Galerkin and collocation methods for two-point boundary value problems using sinc bases,” Computers and Mathematics with Applications 56, 930-941, 2008.

M. El-Gamel, “A comparison between the sinc-Galerkin and the modified decomposition methods for solving two-point boundary-value problems,” J. of Computational Physics 223, 369-383, 2007.

X. Wu, W. Kong, C. Li, “Sinc collocation method with boundary treatment for toe-point boundary value problems,” J. of Comput. and Appl. Math., 196, 229-240, 2006.

K. Michael, “Fast iterative methods for symmetric sinc-Galerkin system,” IMA J. Numer. Anal., 19, 357-373, 1999.

C. Ralph and K. Bowers, “The sinc-Galerkin method for fourth-order differential equations,” SIAM J. Numer. Anal., 28, 760-788, 1991.

J. Lund, K.L. Bowers, Sinc Methods for Quadrature and Differential Equations, SIAM, Philadelphia, PA, 1992.

H. Takahasi, M. Mori, “Double exponential formulas for numerical integration,” Publ. Res. Inst. Math. Sci., 9, 721–741, 1974.

M. Sugihara, “Optimality of the double exponential formula—functional analysis approach,” Numer. Math., 75, 379–395, 1997.

M. Mori, M. Sugihara, “The Double exponential transformation in numerical analysis,” in: W. Gautschi, F. Marcelliàn, L.Reichel (Eds.), Numerical Analysis in the 20th Century, vol.V, Quadrature and Orthogonal Polynomials; J. Comput. Appl.Math., 127, 287–296, 2001.

M. Muhammad, M. Mori, “Double exponential formulas for numerical indefinite integration,” J. Comput. Appl. Math., 161, 431–448, 2003.

M. Sugihara, “Double exponential transformation in the sinc-collocation method for two-point boundary value problems,” J. Comput. Appl. Math., 149, 239–250, 2002.

A. Nurmuhammad, M. Muhammad, M. Mori, M. Sugihara, “DE-sinc Method for Second Order Singularly Perturbed Boundary Value Problems,” Japan J. Indust. Appl. Math., 26, 41-63, 2009.

M. Sugihara, “Near optimality of the sinc approximation,” Math. Comput., 72, 767-786, 2003.

M. El-Gamel, A. Zayed, “Sinc–Galerkin method for solving nonlinear boundary-value problems,” Comput. Math. Appl., 48, 1285–1298, 2004.

F. Keinert, “Uniform approximation to | | by sinc functions,” J. Approx. Theory 66, 44–52, 1991.

F. Stenger, Sincpack-Summary of Basic Sinc Methods, Department of Computer Science, University of Utah, Salt Lake City, UT, 1995.

M.S. Sababheh, A.M.N. Al-khaled, “Some convergence results on sinc interpolation,” J. Inequal. Pure Appl. Math., 4, 32–48, 2003.

E. N. Lorenz, “Deterministic nonperiodic flow,” J. Atmos. Sci., 20, 130–141, 1963.

D. G. Dastidar, S. K. Majumdar, “The solution of painleve equations in chebishev series,” F. C. Auluk, F.N.A, 4(2), 155-160, 1972.

M. Okayama, T. Matsuo, M. Sugihara, “Sinc-collocation methods for weakly singular Fredholm integral equations of the second kind,” J. Comput. Appl. Math., 234, 1211-1227, 2010.

K. Tanaka, M. Sugihara, K. Murota, “Function classes for successful DE-sinc approximations,” Math. Comput. 78, 1553-1571, 2009.

M. Dehghan, M. Lakestani, “The use of Chebyshev cardinal functions for solution of the secondorder one-dimensional telegraph equation,” Numerical Methods for Partial Differential Equations, 25 (4),931–938, 2009.

M. Lakestani, M. Dehghan, “Numerical solution of Riccati equation using the cubic B-spline scaling functions and Chebyshev cardinal functions,” Computer Physics Communications 181, 957-966, 2010.

M. Lakestani, M. Dehghan, “The use of Chebyshev cardinal functions for the solution of a partial differential equation with an unknown time-dependent coefficient subject to an extra measurement,” Journal of Computational and Applied Mathematics, 235(3), 669–678, 2010.

M. Lakestani, M. Dehghan, “Numerical solution of fourth-order integro-differential equations using Chebyshev cardinal functions,” International Journal of Computer Mathematics 87 (6), 1389–1394, 2010.

M. Lakestani, B. N. Saray, “Numerical solution of telegraph equation using interpolating scaling functions, Computers and Mathematics with Applications,” 60, 1964-1972, 2010.

J. P. Boyd, Chebyshev and Fourier Spectral Methods, DOVER Publications, Inc., 2000.


Refbacks

  • There are currently no refbacks.




Creative Commons License
This work is licensed under a Creative Commons Attribution 3.0 License.

@ 2013, Advanced Technoloy and Science (ATScience)